MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Connect LAAC Access Solution; Catheter, Septostomy
Model Number VXAK0103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271); Thrombosis/Thrombus (4440)
Date of Event 08/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion, chest pain, hypotension and thrombosis occurred.During a left atrial appendage closure (laac) procedure, a versacross connect laac access solution was selected for use.The patient was known to have a patent foramen ovale (pfo), an extremely aneurysmal septum, and difficult anatomy with a rotated heart.The procedure was performed under uninterrupted anticoagulation; however, the patient's anticoagulation status prior to the procedure was unknown.After groin access was obtained and before transseptal puncture (tsp), a full dose of heparin was administered.The initial activated clotting time (act) was 222 seconds.The implanting physician was reportedly surprised by the low act value and instructed that additional heparin be administered, although the amount administered was unknown.Act values remained below 300 seconds until near the end of the procedure.The physician planned to cross the septum above the pfo device rather than through it.While advancing the looped versacross wire toward the superior vena cava (svc), the wire and sheath repeatedly advanced through the pfo, requiring multiple positioning attempts.Fluoroscopy was used during the procedure.Transthoracic echocardiogram (tte) was performed throughout the procedure, with no clot identified at the start; however, visualization remained suboptimal, reportedly due to poor imaging by a trainee imager.The primary imager was present but did not take over.The sheath, wire, and left atrial appendage could not be adequately visualized.The team assessed that the sheath had crossed above the pfo device.On tee, the sheath appeared parallel to the superior aspect of the aorta, but the end of the sheath and wire could not be seen on tee.Due to concern that the system may have entered the pericardial space, pericardial fluid was aspirated.After the pigtail catheter was withdrawn slightly, blood was aspirated through it.The procedure was paused, and the patient was monitored for approximately 10 to 15 minutes.No pericardial effusion was identified, and the patient remained hemodynamically stable.Despite concerns regarding possible cardiac perforation, which was suspected but not confirmed, the physician withdrew the sheath to the ivc/svc region and subsequently proceeded.Once proper positioning was achieved, the wire was visibly tenting the septum, and a single radiofrequency application was delivered.The septum was crossed above the pfo device using the versacross connect.Once the pigtail catheter entered the left atrium, tee identified a large, mobile clot at the mitral annulus, just outside the appendage.The reporter considered it possible that the clot formed in the area where the sheath and wire could not be visualized or that the wire had skimmed the superior aspect of the aorta.The cause of the clot and whether any cardiac structure was punctured were not confirmed.The physician decided to discontinue the procedure and aspirated from and slowly withdrew the sheath.No clot was found on the sheath.There was no indication that the versacross wire malfunctioned.Patient vitals remained stable.A small marginal effusion was found on the tee at the end of the case, but no changes were seen for 20-30 minutes.One to two hours following the procedure, the patient experienced chest pain and had a drop in blood pressure.By the time a pericardial effusion was suspected, the sheath and wire had already been removed from the patient, and the procedure had been terminated.Approximately one to two hours later, the patient developed chest pain and hypotension.Tee was completed and the effusion had grown.The patient was brought back for a pericardiocentesis where 730ml of blood was removed.The physician attributed the patient's chest pain to the pericardial effusion.The patient was admitted to the intensive care unit (icu) for overnight monitoring and maintained on a heparin drip to monitor the effusion.The patient was reported to be in stable condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 unique identifier (udi): detailed product information was not provided to bsc.As the device was discarded, the device information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Additional Manufacturer Narrative
D4 unique identifier (udi): detailed product information was not provided to bsc.As the device was discarded, the device information was unable to be obtained.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Investigation summary with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of a pericardial effusion, chest pain, hypotension and thrombosis.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Risk review: a risk review performed for the versacross device confirmed that the event of pericardial effusion, chest pain, hypotension and thrombosis are known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Investigation conclusion boston scientific has assigned an investigation conclusion code of no problem detected and supporting evidence that came to this conclusion.The reported event of pericardial effusion, chest pain, hypotension and thrombosis are known inherent risk of the versacross device.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50732343
Report Number2124215-2026-48677
Device Sequence Number10591407
Product Code DXF
UDI-Device Identifier00685447019473
UDI-Public(01)00685447019473
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0103
Device Catalogue NumberVXAK0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WATCHMAN TruSteer Access System (BSC); WATCHMAN TruSteer Access System (BSC)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexUnknown